Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 10:36 PM CDT for 5 counties in Alabama. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:36 PM CDT (03:36 UTC)
- Expired
- Apr 20, 2011, 11:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Blount County, AL, Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:36 PM CDT | TSTM WND DMG | Cordova, AL | TREES AND POWERLINES DOWN IN AND AROUND CORDOVA. |
| Apr 20, 10:54 PM CDT | TSTM WND DMG | 4 Sw Blount Springs, AL | TREE BLOCKING HWY 31 JUST OF I65 AT EXIT 287. |
| Apr 20, 11:00 PM CDT | TSTM WND DMG | 3 S Five Mile Creek Gra, AL | TREE DOWN ON ALLIANCE ROAD AND TAYLORS FERRY RD IN ADAMSVILLE. |
| Apr 20, 11:03 PM CDT | HAIL 0.75 | 5 N Warrior, AL | |
| Apr 20, 11:10 PM CDT | TSTM WND DMG | 2 Ssw Homewood, AL | TREE DOWN ON I65 SOUTHBOUND JUST BEFORE ALFORD AVE EXIT. |
| Apr 20, 11:10 PM CDT | TSTM WND DMG | Hoover, AL | TREE DOWN BLOCKING HWY 150 JUST SOUTH OF SHADES CREST ROAD. |
| Apr 20, 11:11 PM CDT | TSTM WND DMG | 2 Sse Birmingham, AL | TREES DOWN ON MIZAUMA AVE AT 27TH PL S ALLEY, CLAIRMONT AVE AT 44TH PL S, AND COTTON AVE. |
| Apr 20, 11:11 PM CDT | TSTM WND DMG | 3 Ese Birmingham, AL | TREE DOWN ON CHERRY ST. |
| Apr 20, 11:15 PM CDT | TSTM WND DMG | 1 Wsw Lake View, AL | TREES WERE BLOWN DOWN AT WILLOW LAKE ROAD AND HEPEZBA CHURCH ROAD...AND ON WOODLAND LAKE ROAD...NEAR THE LAKE VIEW COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS54 KBMX 210336
SVRBMX
ALC007-009-073-125-127-210430-
/O.NEW.KBMX.SV.W.0183.110421T0336Z-110421T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
BLOUNT COUNTY IN CENTRAL ALABAMA...
JEFFERSON COUNTY IN CENTRAL ALABAMA...
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
SOUTHEASTERN WALKER COUNTY IN CENTRAL ALABAMA...
* UNTIL 1130 PM CDT
* AT 1032 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF SMITH DAM TO
JENA...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DORA...SUMITON...NORTHPORT...TUSCALOOSA...HOLT...BLOUNTSVILLE...
CLEVELAND AND GARDENDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 70 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 135...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 141...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3411 8630 3381 8649 3379 8658 3373 8654
3343 8672 3325 8702 3317 8701 3305 8714
3304 8783 3393 8709 3390 8709 3387 8695
3392 8692 3395 8678 3425 8648
TIME...MOT...LOC 0336Z 275DEG 42KT 3390 8697 3312 8781
$$
611 follow-up statement
182
WWUS54 KBMX 210407
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1107 PM CDT WED APR 20 2011
ALC127-210416-
/O.CAN.KBMX.SV.W.0183.000000T0000Z-110421T0430Z/
WALKER AL-
1107 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3381 8649 3379 8658 3372 8654
3343 8672 3325 8702 3317 8701 3305 8714
3304 8783 3335 8755 3363 8708 3379 8699
3380 8696 3392 8692 3395 8678 3425 8648
TIME...MOT...LOC 0406Z 275DEG 42KT 3403 8661 3343 8688
3307 8768
$$
ALC007-009-073-125-210430-
/O.CON.KBMX.SV.W.0183.000000T0000Z-110421T0430Z/
BIBB AL-TUSCALOOSA AL-JEFFERSON AL-BLOUNT AL-
1107 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLOUNT...
JEFFERSON...TUSCALOOSA AND NORTH CENTRAL BIBB COUNTIES UNTIL 1130 PM
CDT...
AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NECTAR TO LIPSCOMB TO 7 MILES
NORTHEAST OF KNOXVILLE...MOVING EAST AT 50 MPH.
THE WORST PART OF THE LINE WILL SOON MOVE THROUGH THE CITY OF
BIRMINGHAM.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...BIRMINGHAM...BESSEMER...CLEVELAND...HOMEWOOD...
VESTAVIA HILLS...PINSON-CLAY-CHALKVILLE...MOUNTAIN BROOK...IRONDALE
AND HOOVER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 135...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 141...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
FAYETTE AND WALKER COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3411 8630 3381 8649 3379 8658 3372 8654
3343 8672 3325 8702 3317 8701 3305 8714
3304 8783 3335 8755 3363 8708 3379 8699
3380 8696 3392 8692 3395 8678 3425 8648
TIME...MOT...LOC 0406Z 275DEG 42KT 3403 8661 3343 8688
3307 8768
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:30 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 20, 8:30 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT WED APR 20 2011 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SURFACE ANALYSIS HAS EFFECTIVE FRONT LOCATED FROM NEAR TUSCALOOSA TO NEAR AUBURN THIS EVENING. NEAR SURFACE AIRMASS BEHIND THIS FRONT IS STILL RATHER STABLE DUE TO THE RAIN-COOLED AIR FROM THE THUNDERSTORMS EARLIER IN THE DAY. EVEN A BUBBLE HIGH STILL EXIST NORTH OF BIRMINGHAM FROM THIS PREVIOUS ACTIVITY. BACK WEST...A WEAK SURFACE LOW APPEARS SOUTHWEST OF GTR THIS EVENING...A WEAK SURFACE REFLECTION OF AN ATMOSPHERIC SPIN EVIDENT ACROSS NORTHERN MISSISSIPPI. SUPERCELL STRUCTURES HAVE BEEN NOTED ON SEVERAL STORMS IN CENTRAL AND EAST CENTRAL MISSISSIPPI WITH VERY LARGE HAIL BEING REPORTED AND SOME WIND DAMAGE. THE THUNDERSTORMS BEHIND THE SUPERCELLS ARE BECOMING MORE LINEARLY ORIENTED AND WITH EFFECTIVE BULK SHEAR VALUES 45+...EXPECT THESE STORMS TO CONTINUE ORGANIZING. SO WHAT TO EXPECT...THE OVERALL TORNADO THREAT APPEARS LIMITED AS LOW LEVEL SHEAR IS MARGINAL. BUT STORMS THAT FORM SOUTH OF THE BOUNDARY AND MOVE NEAR IT WILL HAVE SOME TORNADO POTENTIAL...MAINLY FOR AREAS FROM TUSCALOOSA TO ALICEVILE NORTHWARD. IT APPEARS THAT A MORE WIND AND HAIL THREAT IS DEVELOPING WITH THE ORGANIZING LINE...AS VERY UNSTABLE AIR IS FEEDING INTO THE AREA FROM THE SOUTH. EVEN IF ELEVATED...ELEVATED SOUNDINGS ARE ALSO UNSTABLE. ADDITIONALLY...FLASH FLOODING WILL BECOME A GREATER THREAT HERE SHORTLY AS THESE STORMS MOVE IN. GREATEST THREAT AREA THE NEXT FEW HOURS THE NORTHWEST QUADRANT. WILL MONITOR INSTABILITY AS THE WATCH MAY HAVE TO BE EXTENDED EASTWARD A FEW COUNTIES SHORTLY. 75/LINHARES && .PREV DISCUSSION... /ISSUED AT 309 PM CDT WED APR 20 2011/. COLD FRONT IS NOT EXPECTED TO SLIDE MUCH FARTHER SOUTH THAT WHERE IT IS CURRENTLY LOCATED ALONG THE NORTHERN PORTIONS OF CENTRAL ALABAMA. CONDITIONS SOUTH OF INTERSTATE 20 STILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS BUT THE EXTENSIVE CLOUD COVER HAS KEPT MOST STORMS IN CHECK AS IT IS HELPING THE CAP HOLD IN PLACE. AS WE HEAD INTO THE OVERNIGHT HOURS...THE THREAT THEN SHIFTS TO MORE OF A HEAVY RAIN EVENT. COMPUTER MODELS INDICATE THAT WE COULD SEE SEVERAL UPPER LEVEL SHORT WAVES BETWEEN NOW AND TOMORROW MORNING RIDING ALONG THE FRONTAL BOUNDARY. EACH WAVE COULD ENHANCE CONVECTION WITH THE END RESULT BEING TRAINING THUNDERSTORMS OR STORMS THAT KEEP MOVING ACROSS THE SAME LOCATION. CURRENTLY THINKING THAT AMOUNTS WILL RANGE BETWEEN 1 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. CURRENT THINKING IS THAT BEST AREA FOR THE HEAVY RAIN WILL BE ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. FRONT IS EXPECTED TO PUSH BACK TO THE NORTH EARLY FRIDAY ENDING THE HEAVY RAIN THREAT. DRY AND WARMER CONDITIONS ARE ON TAP JUST IN TIME FOR THE WEEKEND. HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL PREVAIL FOR MUCH OF NEXT WEEK...WHICH IS A PATTERN TYPICAL IN THE SUMMER. THIS WILL KEEP TEMPERATURES ACROSS THE ENTIRE FORECAST AREA ABOVE NORMAL WHICH WILL HELP TRIGGER ISOLATED AFTERNOON THUNDERSTORMS FOR MOST OF NEXT WEEK. 10/ARM && .AVIATION...18Z TAF DISCUSSION. VERY COMPLEX AVIATION FORECAST UPCOMING AS MULTIPLE SHORTWAVES ALOFT AND SURFACE BOUNDARIES INTERACT TODAY AND TONIGHT ACROSS CENTRAL ALABAMA. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS STALLED NEAR THE I-20 TAF LOCATIONS BUT OUTFLOW HAS PUSHED SOUTHWARD AND NEW THUNDERSTORM INITIATION HAS BEGUN BETWEEN MGM AND TOI. BOTTOM LINE...THE NEXT 6 HOURS WILL BE DOMINATED BY THE PRESENCE OF ONGOING CONVECTION. VC SHOWERS AND THUNDERSTORMS SHOULD BE EXPECTED AT ANY TIME WITH PREDOMINANT SOUTHERLY WINDS AND VARIABILITY IN ANY THUNDERSTORMS. NONE OF THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT WEATHER...BUT THE ATMOSPHERE SHOULD BECOME A LITTLE MORE STABLE OVERNIGHT WITH MORE SCATTERED COVERAGE. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE LOWER TO MID LEVELS AND IFR CEILINGS ARE EXPECTED OVERNIGHT AND BEGIN A SLOW LIFT LATE TOMORROW MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 79 58 83 57 / 70 60 50 20 10 ANNISTON 62 83 61 84 58 / 70 60 50 20 10 BIRMINGHAM 63 80 64 86 63 / 70 60 40 10 10 TUSCALOOSA 62 83 61 87 62 / 70 30 20 10 10 CALERA 64 81 62 85 60 / 70 40 30 10 10 AUBURN 64 85 63 84 61 / 50 40 40 10 10 MONTGOMERY 65 85 62 87 59 / 50 30 20 10 10 TROY 64 86 61 85 58 / 40 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Apr 20, 8:11 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 811 PM CDT WED APR 20 2011 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 811 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE NEAR AND WEST OF A LINE FROM ONEONTA TO TALLADEGA TO ALEXANDER CITY. THE OVERALL TORNADO THREAT IS LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS THE NORTHERN TWO THIRDS OF THE AREA...SO SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR TUESDAY... AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT DUE TO THE POSSIBILITY OF SEVERE STORMS. 75
In the hours before
Local storm report, Apr 20, 10:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG VERNON 33.76N 88.11W
04/20/2011 LAMAR AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
&&
JTLocal storm report, Apr 20, 10:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD HUBBERTVILLE 33.83N 87.74W
04/20/2011 FAYETTE AL EMERGENCY MNGR
SOME FLOODING ACROSS NORTHERN FAYETTE COUNTY WHERE
FLOODING HAS NOT BEEN OBSERVED IN A LONG TIME.
&&
LINHARESLocal storm report, Apr 20, 10:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0430 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/20/2011 WINSTON AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.
0430 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL LAW ENFORCEMENT
TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
ALONG HWY 241 AND CR 79.
0430 AM TSTM WND DMG 4 N HALEYVILLE 34.30N 87.61W
04/20/2011 WINSTON AL LAW ENFORCEMENT
APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
DAMAGED.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL BROADCAST MEDIA
MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
BARN IN THE POSEY MILL AREA.
0530 AM TSTM WND DMG JASPER 33.85N 87.27W
04/20/2011 WALKER AL PUBLIC
TREE DOWN ACROSS LYMAN CHAPEL ROAD.
0530 AM HAIL JASPER 33.85N 87.27W
04/20/2011 E0.50 INCH WALKER AL PUBLIC
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0558 AM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
AND COUNTY HIGHWAY 27.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0600 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
0644 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.
0647 AM TSTM WND DMG ANNISTON 33.66N 85.81W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65.00 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74.00 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
0925 AM TSTM WND DMG COTTONDALE 33.19N 87.45W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
BUTTERMILK ROAD.
0925 AM TSTM WND DMG BROOKWOOD 33.25N 87.32W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
216 AND KINGSMILL ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
DUDLEY ROAD NEAR ENTERPRISE CHURCH.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
ROAD.
1057 AM TSTM WND DMG N SYLACAUGA 33.18N 86.26W
04/20/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.
0825 PM HAIL SULLIGENT 33.89N 88.13W
04/20/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0926 PM TSTM WND DMG VERNON 33.76N 88.11W
04/20/2011 LAMAR AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
0937 PM TSTM WND DMG BEAVERTON 33.93N 88.02W
04/20/2011 LAMAR AL EMERGENCY MNGR
A LARGE TREE HAS FALLEN ON A CAR ALONG HIGHWAY 278 IN
BEAVERTON. THE OCCUPANTS OF THE VEHICLE WERE RESCUED
WITHOUT INJURIES.
0949 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
04/20/2011 LAMAR AL EMERGENCY MNGR
FLOODING IN SULLIGENT ALONG HIGHWAY 278.
0949 PM FLASH FLOOD VERNON 33.76N 88.11W
04/20/2011 LAMAR AL EMERGENCY MNGR
FLOODING IN VERNON...SEVERAL ROADS IMPASSABLE.
1007 PM FLASH FLOOD HUBBERTVILLE 33.83N 87.74W
04/20/2011 FAYETTE AL EMERGENCY MNGR
SOME FLOODING ACROSS NORTHERN FAYETTE COUNTY WHERE
FLOODING HAS NOT BEEN OBSERVED IN A LONG TIME.
1013 PM TSTM WND DMG FAYETTE 33.69N 87.83W
04/20/2011 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS FAYETTE COUNTY.
1013 PM FLASH FLOOD 3 SE FAYETTE 33.66N 87.79W
04/20/2011 FAYETTE AL EMERGENCY MNGR
FLOODING OCCURRING ON COUNTY ROAD 26.
&&
LINHARESLocal storm report, Apr 20, 10:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 3 SE GLEN ALLEN 33.86N 87.71W
04/20/2011 FAYETTE AL AMATEUR RADIO
TREE ON HOUSE.
&&
JTLocal storm report, Apr 20, 10:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 3 SE GLEN ALLEN 33.86N 87.71W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE ON HOUSE.
&&
JTLocal storm report, Apr 20, 10:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG CARBON HILL 33.90N 87.53W
04/20/2011 WALKER AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND CARBON HILL.
&&
JTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Apr 20, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 46 min |
| Apr 20, 8:54 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 52 min |
| Apr 20, 9:36 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 3 hr |
| Apr 20, 9:54 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 66 min |
| Apr 20, 10:12 PM CDT | Flash Flood Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 3 hr |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 47 min |
| Apr 20, 10:40 PM CDT | Areal Flood Advisory | BMX | Blount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 3 hr |
| Apr 20, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Talladega | 49 min |
| Apr 20, 11:52 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega | 3 hr |
| Apr 20, 11:58 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 62 min |
| Apr 21, 12:12 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Coosa, Randolph | 63 min |
| Apr 21, 12:30 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 28 min |
| Apr 21, 12:50 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 21, 3:03 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 42 min |
| Apr 21, 7:36 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 65 hr |
| Apr 21, 8:08 AM CDT | Areal Flood Warning | BMX | Lamar | 36 hr |
| Apr 21, 9:23 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Apr 21, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Apr 21, 2:43 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 32 min |
| Apr 21, 3:24 PM CDT | Special Weather Statement | BMX | Greene | 51 min |
| Apr 21, 6:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.